Nausea and weakness after diabetes diagnois

Patient

Q: Last evening my roommate became extremely nauseous and vomited multiple times over the course of several hours. He went to the emergency room where he was given an IV for dehydration, informed that he has diabetes (his blood sugar read at 309) and sent home with prescriptions for Ondansetron, Ranitidine and Metformin. Today, though he has taken the medications, he has not gotten out of bed all day / eaten nothing / barely had anything to drink. He tells me that he is too nauseous and weak to get out of bed and I am concerned - I am sure it is very difficult for him to try, but my feeling is that if he continues down this path he will become even weaker and more dehydrated. Should I continue to advise him to try to get up and move about even though it may be very uncomfortable for him? He is a 33 year old male.

Symptoms:  Nausea, weakness
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews